advertisement
Question
Posted by: Anna | 2002/12/08

Vertigo

Have been experiencing loss of balance. Treated with Serc and Stugeron with limited result. Was diagnosed with Otitis Media but no antibiotics prescribed. Can you advise what now?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Anna, vertigo is a sensation of motion when there is no motion or an exaggerated sense of motion in response to a given bodily movement. Thus, vertigo is not just “spinning” but may present as a sense of tumbling, of falling backward or forward, or of the ground rolling. Any disease that can affect the vestibular apparatus (inner ear) can cause vertigo.
The following are some of the most common causes of vertigo.
Length of vertigo episode = seconds
*Hearing affected => Perilymphatic fistula
*Hearing not affected => Positional vertigo, vertebrobasilar insufficiency, cervical vertigo
Length of vertigo episode = hours
*Hearing affected =>Ménière syndrome, syphilis
*Hearing not affected => Vestibular migraine
Length of vertigo episode = days
*Hearing affected =>Labyrinthitis, injury of the labyrinth
*Hearing not affected => Vestibular neuronitis
Length of vertigo episode = months
*Hearing affected =>Acoustic neuroma, drugs
*Hearing not affected => Multiple sclerosis, cerebral degeneration
I don’t know why your doctor didn’t prescribe antibiotics. It might be that he is sure it is a viral infection in which case antibiotics won’t work. On the other hand, prescribing antibiotics wouldn’t have killed you and might have taken care of the problem.
I suppose the best would be to see a ENT specialist and/or a neurologist to see if you can get it sorted out. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement